MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10013361
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
Received a copy of the customer's medwatch report which states, "patient's etoposide infusion line leaking under pump segment portion of the tubing approximately 40 minutes into the infusion with 20 minutes remaining.Infusion was stopped immediately and a chemo spill kit was utilized.An estimated 321.1 ml should have been infused with 178.9 ml remaining.There was approximately 100 ml of a spill estimated, estimating that the patient received around 221.1 ml.The patient was removed from vicinity.Etoposide infusion bag walked to pharmacy with proper safety measures taken.Md, pharmacy, supervisor notified." there was no report of patient harm.
 
Additional Manufacturer Narrative
Additional information provide from mw5081736.
 
Event or Problem Description
Received a copy of the customer's sus voluntary event report which states, "patient's etoposide infusion line leaking under pump segment portion of the tubing approximately 40 minutes into the infusion with 20 minutes remaining.Infusion was stopped immediately and a chemo spill kit was utilized.An estimated 321.1 ml should have been infused with 178.9 ml remaining.There was approximately 100 ml of a spill estimated, estimating that the patient received around 221.1 ml.The patient was removed from vicinity.Etoposide infusion bag walked to pharmacy with proper safety measures taken.Md, pharmacy, supervisor notified.".
 
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
Received from the customer a copy of the medwatch report which states, "patient's etoposide infusion line leaking under pump segment portion of the tubing approximately 40 minutes into the infusion with 20 minutes remaining.Infusion was stopped immediately and a chemo spill kit was utilized.An estimated 321.1 ml should have been infused with 178.9 ml remaining.There was approximately 100 ml of a spill estimated, estimating that the patient received around 221.1 ml.The patient was removed from vicinity.Etoposide infusion bag walked to pharmacy with proper safety measures taken.Md, pharmacy, supervisor notified." there was no report of patient harm.Received from the fda a copy of the customer's sus voluntary event report which states, "patient's etoposide infusion line leaking under pump segment portion of the tubing approximately 40 minutes into the infusion with 20 minutes remaining.Infusion was stopped immediately and a chemo spill kit was utilized.An estimated 321.1 ml should have been infused with 178.9 ml remaining.There was approximately 100 ml of a spill estimated, estimating that the patient received around 221.1 ml.The patient was removed from vicinity.Etoposide infusion bag walked to pharmacy with proper safety measures taken.Md, pharmacy, supervisor notified.".
 
Additional Manufacturer Narrative
The customer¿s report that the tubing leaked at the pump segment was confirmed.Visual inspection observed that the silicone segment had a tear near the upper fitment.The tear measured 0.0465 inch long.Visual examination under magnification noted no crush marks to the upper blue fitment.No other anomalies were noted.During functional testing a leak was observed coming from the silicone tubing near the upper fitment.It was reported that the leak was noted approximately 40 minutes into the 60 minute infusion.The cause of the leak was a tear in the silicone segment.A root cause for the observed tear, or a determination as to when it occurred, could not be determined.
 
Event or Problem Description

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8157794
Report Number9616066-2018-02475
Device Sequence Number1721419
Product Code FPA
UDI-Device Identifier10885403221965
UDI-Public10885403221965
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Model Number10013361
Device Catalogue Number10013361
Device Lot Number18086215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date12/20/2018
01/08/2019
04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, TD (B)(6) 2018
Patient Age74 YR
Patient Weight76